Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Small systems convergence and metrizability


Authors: Roy A. Johnson, Jerzy Niewiarowski and Tadeusz Świątkowski
Journal: Proc. Amer. Math. Soc. 103 (1988), 105-112
MSC: Primary 28A20; Secondary 54A20
MathSciNet review: 938652
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The abstract notion of convergence of functions with respect to a small system has its roots in the concept of convergence of functions in measure. The second author has shown that convergence of functions with respect to a small system generates a Fréchet topology. In this paper we show that convergence with respect to a small system is equivalent to convergence with respect to a certain complete pseudometric (or metric if we consider equivalence classes of functions with respect to the small system).


References [Enhancements On Off] (What's this?)

  • [1] Peter Capek, On small systems, Acta Fac. Rerum Natur. Univ. Comenian. Math. 34 (1979), 93–101 (English, with Russian and Slovak summaries). MR 568339
  • [2] Ryszard Engelking, General topology, PWN—Polish Scientific Publishers, Warsaw, 1977. Translated from the Polish by the author; Monografie Matematyczne, Tom 60. [Mathematical Monographs, Vol. 60]. MR 0500780
  • [3] Paul R. Halmos, Measure Theory, D. Van Nostrand Company, Inc., New York, N. Y., 1950. MR 0033869
  • [4] Witold Hurewicz and Henry Wallman, Dimension Theory, Princeton Mathematical Series, v. 4, Princeton University Press, Princeton, N. J., 1941. MR 0006493
  • [5] John L. Kelley, General topology, D. Van Nostrand Company, Inc., Toronto-New York-London, 1955. MR 0070144
  • [6] M. E. Munroe, Introduction to measure and integration, Addison-Wesley Publishing Company, Inc., Cambridge, Mass., 1953. MR 0053186
  • [7] Tibor Neubrunn and Beloslav Riečan, Miera a integrál, VEDA, Vydavatel’stvo Slovenskej Akadémie Vied, Bratislava, 1981 (Slovak). With Russian and English summaries. MR 657765
  • [8] Jerzy Niewiarowski, Convergence of sequences of real functions with respect to small systems, Math. Slovaca 38 (1988), no. 4, 333–340 (English, with Russian summary). MR 978763

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28A20, 54A20

Retrieve articles in all journals with MSC: 28A20, 54A20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1988-0938652-4
Keywords: Small system, strong small system, convergence with respect to a small system
Article copyright: © Copyright 1988 American Mathematical Society